Sign in to follow this  
Followers 0
Debby45

Pain Killers after gastric bypass?

8 posts in this topic

I was wondering if anyone knows the answer. I will ask my Doctor on Monday but wanted to ask here too.

I have Chronic Daily Headaches and Severe Migraines, have had them for 25 years. Anyway I have narcotic pain killers for it that I take several times a week.

Will it still be okay to take them after the surgery? Will they still help the same way?

It does not have ibuprofen in it, so thats good.

I hope someone has an answer to this.

Thanks :)

Share this post


Link to post
Share on other sites

after surgery they gave me loratab which is i think liquid vicodine. They helped very well so I hope that helps.

Share this post


Link to post
Share on other sites

This is a great question for your surgeon. I'm sure there is a solution to be had.

Share this post


Link to post
Share on other sites

I think tramadol is fine, but no NSAIDs. My doc said Tylenol is fine as well. I'm currently taking liquid Lortab.

Share this post


Link to post
Share on other sites

Hello

I also have medical issues that I take several pills a day for, I actually take anywhere from 12-16 pills a day depending on how much pain I am in.

The Dr. and hospital I went to told me I has to speak with my dr. that was giving me my meds to see if there was a liquid form available. Too many pills in the new pouch could cause a leak, ulcer, and possibly kill someone.

After surgery my bariatric dr. gave me liquid meds for my pain that helped everything, I am sorry I do not remember what it was called, but it was strong since it needed to cover a lot of meds for me.

After about 2 months I was slowly able to start my other meds, but now my back dr. has me on liquid back medicine, fentenyol because he is worried about ulcers.

If you have not had your surgery yet I would advise you to speak with you dr. that you see for migraines and ask for a liquid for sometime after your surgery date.

Hope all goes well!

Share this post


Link to post
Share on other sites

I have to have bad migraines and have to take pain medication. I take it in pill form but I'm 8 years out. I know other people on her take it in pill form as well I think just early out the liquid is needed because you can't put anything solid in your pouch. They usually give you lortab which is a liquid vicodin. Maybe you could just ask then to give you a higher dosage of it so it takes care of your head & tummy pain. Good luck I know how horrible it can be to have head aches all the time.

Share this post


Link to post
Share on other sites

I've had a few surgeries after RNY.. I always know to ask for Oxycodone Elixer since Loratab isn't an option as it makes me throw up! FYI... Loratab and Oxycodone can both be prescribed as an elixer which is a better variation than gulping down pills! Saves your tummy some room so you can eat!

Share this post


Link to post
Share on other sites

This is really very good question to be asked to the doctor. I too have to some pain killers myself for arthritis. I have the same problem. I dont have the anwser. Perhaps Doc can shed some light on this for you and me to.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0